Advertisement -- Learn more about ads on this site.


    LORILEEPAGE   60,653
SparkPoints
60,000-79,999 SparkPoints
 
 

Working on My Frame of Mind


Monday, October 07, 2013

A little sad today that we are not on our way to Hawaii as planned. We will reschedule for the beginning of November. This time without my MIL. Hubby told her that we will try to take her with us in the Spring if she feels up to it by then.

Since my MIL got home on Thursday, she hasn't made any noticeable progress, but her Speech Therapist is seeing her for the first time this afternoon. Over the phone I told the nurse who is also coming, to give suggestions on helping her figure out more foods to eat. Her appetite is so low, and she can't tolerate eating anything with texture. Her swallowing isn't working very well. So she has lost 6 pounds in a week. Her daughter who is staying with her didn't realize this and hasn't been pushing her to eat enough. So while I was with her today for 4 hours I made sure she ate something twice.

Saturday afternoon was rough on me. I'd had a note from my mom, and I reacted negatively emotionally to it and after having just eaten supper, I added three pieces of cold pizza and a third of a family size box of Oreos. I knew I was letting mom get to me. I just went with the feelings and ate. The next morning I woke up feeling irritable. Hubby took me for a walk, and I grumbled while walking. Usually my mood will change from the exercise, but it didn't. When we got home, he offered to drive us to the beach. Kind of a substitute trip to the Atlantic for having to cancel our trip to the Pacific. It was a 4.5 hour drive there, we walked for an hour, and drove back, 4.5 more hours. My mood was much better from the time we got on the road going there. Hubby is so intuitive...he knows me well.

Today has been a positive day.Though I haven't exercised...yet. But I have calories under control. It's date night and hubby will let me pick what I feel is a healthy choice for an eatery. Maybe we'll go walk a couple of miles at the mall after eating.

On Friday, when I bought the new medicine, I read on the pamphlet about side effects. MAY CAUSE WEIGHT GAIN. Ooooh Noooo! This surfaced all my deep-seated fears about gaining back the 75 pounds I lost. The 75 was gained due to a med similar to this one. I had constant hunger and lethargy, which led to, you got it, lack of exercise and increased calories. I researched things on Safari about this medicine. Many people talked about out of control hunger and lethargy. There was even a report about the way this medicine causes alterations to body chemistry resulting in slower metabolism. No wonder I gained those 75 pounds in two years. After looking into this, I called my Dr's office, left a message for him about how I felt and what I'd read. He responded with "That's why I weighed you at your appointment" he had. Also he said, "If we start seeing weight gain, though we probably won't, we will do something different." I'm hoping he's right that it probably won't effect me that way. I think if I get lethargic, like the reports by others mentioned, I will really have a hard time being motivated to exercise. I'm not even motivated right now, though that is probably due to the depression. My next weigh in by him will be in two months. Long enough to be too long, in my book. I will weigh myself. If I see a trend, especially if I'm doing well with eating and exercising, I am not going to wait two months to blow the whistle! Last night I took the first pill, and set my mind that I'd do my best to maintain, and not worry about losing weight at this point. I'm hopeful.

Thanks for all you do and say to encourage me. You all are priceless, in my book!

SHARE

Member Comments About This Blog Post:
XRSIZE18 10/8/2013 10:44AM

    I'm glad that your hubby is so supportive of you and seems to know exactly what to do to help you. You are loved.

Report Inappropriate Comment
KANOE10 10/8/2013 8:59AM

    I hope you new medication helps you but that it does not cause weight gain. Hang in there. I know you will figure out how to deal with your mom. It is hard but take care of yourself.

emoticon

Report Inappropriate Comment
KNYAGENYA 10/8/2013 7:54AM

    I hope things improve for you. Try not to let others control how you feel. If you know you will react badly to a letter from mom put it away and read it when you are emotionally stronger. Do you have any hobbies you can use to keep your mind and hands busy? You can make it through this. You are stronger than you think.

Report Inappropriate Comment
CHRISTASP 10/8/2013 4:57AM

    emoticon I'm sending you a sparkmail!

Comment edited on: 10/8/2013 4:57:31 AM

Report Inappropriate Comment
_JODI404 10/7/2013 10:30PM

    Lori,

Thinking of you and sending a big hug. Will be back to comment further when time permits me.

emoticon emoticon

Report Inappropriate Comment
CHERYL_ANNE 10/7/2013 9:34PM

    emoticon to you and sending good thoughts and positive vibes your way!

Report Inappropriate Comment
CASTIRONLADY 10/7/2013 8:16PM

    Sometime disappointments cause a whole chain reaction - but it is not automatic. At any point we can stop or slow the reactions down. Your doctor sound wise.
God bless.

Report Inappropriate Comment
MISSUSRIVERRAT 10/7/2013 6:04PM

    I would make a chart and keep notes and a journal (meds, exercise, food, moods, weight, etc). I would feel 2 months is just too long in case something starts going downhill. I am doing this right now because of my new RX. Actually my new RX says people might lose a few pounds. But I still am so wary about any meds!
We know our body best.

Report Inappropriate Comment
KELLIEBEAN 10/7/2013 6:01PM

    Good for you researching the med and calling your doc. You are an educated patient and will keep the doc on his/her toes to avoid you heading back down that slippery slope.

I can't imagine how difficult this is for you to deal with! One day at a time. We're all here for you!

Report Inappropriate Comment
THOMASINA57 10/7/2013 5:20PM

    emoticon I can empathize, having gone through a major depressive episode years ago and the medication side effects etc.

The anxiety of possible weight gain is concerning and I'm with you, weigh yourself and see how it goes on a week to week basis.

You have been through a lot in the past weeks, and hopefully now your MIL is home, you can get some balance back into your life. I'm sorry your Mom set off such a negative response for you also.. BUT, your husband sounds like quite a gem!!! You are very fortunate to have such a supportive spouse.. hug him lots.. sounds like he deserves it.

Be kind to yourself and take care.. You are priceless too!!! emoticon



Report Inappropriate Comment
JOHNMARTINMILES 10/7/2013 5:10PM

    We are told that the Lord will never burden us with more than we can handle but sometimes I think the Lord has too much faith in me! Face life one day at a time, that's how it comes at you and soon you will have this episode behind you.

Make Today the greatest Day of Your Life!

emoticon Until Tomorrow!


Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by LORILEEPAGE